MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT SIZE D RIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT SIZE D RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - nexgen rotating hinge knee articular surface catalog #: 00588004012 lot #: 64382844, nexgen all poly patella standard size 35 catalog #: 00597206535 lot #: 64325356, nexgen straight stem extension 11mm x 100mm catalog #: 00598801011 lot #: 64413907, nexgen straight stem extension 13mm x 1000mm catalog #: 00598801013 lot #: 64454566, nexgen precoat tibial component size 3 catalog #: 00588000300 lot #: 64393895 report source - foreign: (b)(6).The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2020-02382.
 
Event or Problem Description
It is reported that the patient underwent a knee arthroplasty revision to address pain and unscrewing of the hinge prosthesis.Attempts have been made and no additional information is available.
 
Additional Manufacturer Narrative
The product was evaluated and the reported event was confirmed through review of medical records.The returned articular surface and post showed signs of having been implanted (gouged/nicked/worn), while the post additionally showed striations on the shaft and damage to the threads.The root cause remains undetermined at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It is reported that the patient underwent a knee arthroplasty revision to address pain and unscrewing of the hinge prosthesis.Initial operative notes identified no intraoperative complications.Revision operative notes reported that the patient presented with "cracking" in the knee and was diagnosed with dislocation of the hinge.During the procedure, the dislocation of the prosthesis was confirmed, as the hinge screw was completely unscrewed and free within the joint.

Brand Name
NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT SIZE D RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11096675
Report Number0001822565-2020-04263
Device Sequence Number14440664
Product Code KRO
UDI-Device Identifier00889024199132
UDI-Public(01)00889024199132
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number00588001402
Device Lot Number64230855
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/15/2021
03/01/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/04/2021
03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;